Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Tingling and Pain Spread after ESI

Hello, I recently had ESI preformed on my Lumbar area to treat a Herniated disk between T5-S1. Well, a few days after this I started numbness and sharp pain with right thumb moving up my arm. This pain is much worse that what I had with the lower back and legs.

Does anyone know of a relationship between the 2 areas ? I don't want to ask my doctor and get that "your stupid" look from him :)

Also, so far my numbness in my foot is better but no change in my lower back pain.

Thanks for your feedback.


  • naildriver93nnaildriver93 Posts: 35
    edited 08/21/2014 - 12:01 PM
    my experience with my last esi was a facet injection and it caused a whole muscle group in my lower abdomin and my genitals and surrounding area to be dead numb for about a month and wondered if i was ever going to feel it agian, needless to say i was worried, but it eventually came back to life, "thankfully" and that was the 7th one i had and not one of them did anything for me so we dont do these any more which is fine with me because with so much arthitis in my lumbar they were very,very,very painful. lots of people get them and say they dont hurt but mine were the worst. dont mean to scare you ,thats just my experience and they work great for some people.welcome to spinehealth michael, naildriver out
  • LC84LLC84 Posts: 599
    edited 08/21/2014 - 1:50 PM
    What level was the injection given at? Generally the injections can cause worsening pain for a week or so after, but it usually affects the tissue/surrounding nerves where the injection was given. It may be worth asking the Dr about if it doesn't improve or if it worsens. The symptoms in your hand/arm may be completely unrelated. In my experience, the injection should begin taking full affect within 2 weeks or so, hence reducing at least the worsening symptoms.

    Progressive DDD
    Chronic S1 Radiculopathy
    Discectomy L5-S1 2002
    Discectomy, Laminotomy/Foraminotomy L3-S1 January 2014
    Bilateral SI Joint Fusion and 2 level spinal Fusion October 2014
Sign In or Register to comment.